Iowa, 2013Lightning Strike in Iowa, April 10, 2013
April 10, 2013 · NWS DVN · 1 event in 1 county or zone
Lightning struck a home at 6659 Eagle Ridge RD in Bettendorf, IA around 530 am CDT April 10 causing a fire. Damage was estimated to be about 25,000 dollars.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a home at 6659 Eagle Ridge RD in Bettendorf, IA around 530 am CDT April 10 causing a fire. Damage was estimated to be about 25,000 dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 10, 2:38 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 10, 2:38 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 AM CDT WED APR 10 2013
.SYNOPSIS...
ISSUED AT 336 AM CDT WED APR 10 2013
POWERFUL SPRING STORM SYSTEM IS NOW CROSSING THE ROCKIES AND MOVING
OUT OVER THE PLAINS STATES. AHEAD OF THIS STORM...UPPER LEVEL
ANALYSIS IS SHOWING VERY STRONG UPPER LEVEL DIFFLUENCE AND RIDGING
JUST EAST OF THE AREA. A SURFACE LOW IS CURRENTLY CENTERED OVER
NORTHERN MISSOURI...WITH A WARM FRONT DRAPED FROM IT ACROSS THE
SOUTHERN FRINGES OF THE FORECAST AREA AND EAST INTO CENTRAL
ILLINOIS. A COLD FRONT EXTENDS SOUTH ACROSS MISSOURI AND BACK TO
TEXAS. ACROSS THESE FRONTS THERE IS A VERY VERY LARGE TEMPERATURE
DIFFERENCE...RANGING FROM 67 AT QUINCY ILLINOIS TO JUST 37 DEGREES
AT VINTON AND INDEPENDENCE IOWA. COPIOUS MOISTURE IS OVER THE
AREA...WITH THE 850MB DEWPOINT VALUES OF 10-12 DEGREES C OVER A
LARGE PORTION OF THE MIDWEST. WITH ALL THAT...THE EXTENSIVE AREA OF
PRECIPITATION EXTENDING FROM SOUTHWEST WISCONSIN ACROSS EASTERN IOWA
AND DOWN INTO NORTHWEST MISSOURI AND EASTERN KANSAS SHOULD BE NO
SURPRISE. PLENTY OF CONVECTION IN THIS BAND OF PRECIPITATION WITH
MUCAPE VALUES AROUND 500J/KG AND MID LEVEL LAPSE RATES AROUND 6.5.
RAINFALL RATES HAVE BEEN FAIRLY IMPRESSIVE WITH ONE HOUR RAINFALL
RATES OF AT LEAST A QUARTER INCH AN HOUR MOST PLACES. THERE IS A
WINTERY MIX OF PRECIPITATION ACROSS MUCH OF WISCONSIN AND INTO
NORTHERN IOWA.
LE
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM CDT WED APR 10 2013
THIS RATHER AMAZING SYSTEM IS GOING TO CONTINUE TO SHIFT SLOWLY
ACROSS THE FORECAST AREA TODAY AND TONIGHT. THERE IS ALMOST TOO
MUCH TO DESCRIBE AND WILL KEEP THIS DISCUSSION SHORT AND TO THE
POINT THIS MORNING. DYNAMICS OVER THE AREA ARE GOING TO REMAIN FAIRLY
STRONG THROUGH AT LEAST THIS EVENING. THE CURRENT BAND OF
PRECIPITATION IS GOING TO CONTINUE WITH ITS NORTHEAST MOVEMENT...AND
WE WILL PROBABLY GET A GAP IN THE PRECIPITATION WHERE IT BECOMES
MORE SCATTERED IN NATURE DURING THE EARLY TO MID MORNING TIME
RANGE...TO BE FOLLOWED BY ANOTHER WAVE OF PRECIPITATION DURING THE
AFTERNOON AND EVENING. DURING THE AFTERNOON AND EVENING WE ARE
GOING TO LOSE MOST OF THE INSTABILITY AND EXPECT THAT THUNDER IS
GOING TO NOT BE HEARD AFTER MID EVENING. THE ATMOSPHERE REMAINS VERY
MOIST THROUGH THE PERIOD...WITH PRECIPITABLE WATER VALUES AN INCH TO
AN INCH AND A HALF THROUGH TODAY...DIMINISHING TO AN INCH OR LESS BY
THURSDAY MORNING. THIS MEANS THAT ANY CONVECTION WE GET IS GOING TO
BE PRODUCING HEAVY RAINFALL...AND WITH THESE DYANMICS PRECIPITATION
AMOUNTS WILL REMAIN HIGH OVERNIGHT AS WELL. THUS...WE CAN EXPECT
TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE NEXT 24 HOURS...ON
TOP OF THE HEAVY RAINFALL THAT WE HAVE RECEIVED THE LAST 2
MORNINGS. THUS...HAVE MAINTAINED THE FLASH FLOOD WATCH FOR TODAY
AND TONIGHT...THOUGH THE FLASH FLOOD THREAT IS MORE FOR TODAY.
TONIGHT THE THREAT SHIFTS MORE TOWARDS THE RIVER FLOOD THREAT.
LE
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 336 AM CDT WED APR 10 2013
FORECAST FOCUS IS ON CURRENT STORM SYSTEM EXITING THROUGH THE END OF
THE WORK WEEK. LATEST MODEL RUNS ARE IN STRONG AGREEMENT IN DRIFTING
THE UPPER LOW ACROSS IOWA DURING THE DAY THURSDAY. ECMWF/NAM/AND
UKMET BRING THE DRY SLOT NORTH TO NEAR THE I80 CORRIDOR BY MID DAY
BEFORE THE WRAP-AROUND CLOUDS/PRECIP MOVE IN DURING THE AFTERNOON.
GFS IS MORE MOIST AS IS OFTEN THE CASE...AND DOES NOT SUGGEST THE
SAME BREAK IN THE PRECIP. FOR THURSDAY...WILL FAVOR THE CONSENSUS
SOLUTION OF THE OTHER MODELS AND LOWER POPS FOR THE MORNING BEFORE
BRINGING IN THE WRAP-AROUND PRECIP IN THE AFTERNOON. UNIVERSAL
MODEL TREND HAS BEEN TO SLOW THE UPPER LOW FROM RUN TO RUN. GIVEN
THAT...THE SLIGHTLY SLOWER NAM IS GENERALLY PREFERRED FOR THE
POSITION OF THE UPPER FEATURES THROUGH FRIDAY.
WITH THE STRENGTH OF THE FORCING AND COLD AIR IN PLACE BY LATE
THURSDAY...EXPECT A FEW FLAKES COULD MIX IN AS EARLY AS THURSDAY
MORNING...WITH A BRIEF WARMUP DURING THE DAY BEFORE THE BOTTOM
DROPS OUT THURSDAY NIGHT. BETTER SNOW CHANCES WOULD BE THURSDAY
EVENING AS THE CENTER OF THE LOW PASSES AND THEN CONTINUING THROUGH
THE WRAP-AROUND OVERNIGHT INTO FRIDAY MORNING. WITH THE WARM
GROUND...WOULD NOT EXPECT SIGNIFICANT ACCUMULATIONS BUT COULD SEE A
DUSTING IN NORTHERN SECTIONS OF THE CWFA IF THINGS COME TOGETHER
RIGHT.
OTHERWISE...PATTERN REMAINS ACTIVE THROUGH NEXT WEEK WITH PERIODIC
SHORT WAVES. ANOTHER SLOW-MOVING FRONT LOOKS TO AFFECT THE AREA
SUNDAY INTO MID WEEK. DMD
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1146 PM CDT TUE APR 9 2013
POOR FLYING WEATHER LOOKS TO BE IN PLACE FOR THE NEXT 36 PLUS
HOURS. THERE ARE TWO MAIN PERIODS OF POTENTIAL HEAVY RAINFALL AND
THUNDERSTORMS...ONE TO START THE PERIOD THROUGH MID MORNING
WEDNESDAY...AND ANOTHER LATE WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY EVENING OR EARLY THURSDAY MORNING. A LOW PRESSURE WILL
CONTINUE TO SWEEP SHOWERS AND THUNDERSTORMS NORTH OUT OF MISSOURI
OVER THE AREA THROUGH EARLY THURSDAY MORNING. A WARM FRONT IS
LOCATED OVER NORTHERN MISSOURI...FOCUSING MOST STORMS OVER IOWA
AND ILLINOIS. LOW CLOUDS AND PERIODIC LOW VISIBILITIES ARE FOUND
NORTH OF THIS FRONT...ALONG WITH BRISK NORTHEAST TO EAST WINDS OF
15 KTS GUSTING 25 KTS. THE IMMEDIATE THUNDERSTORMS ARE IN A
TEMPORARY CONDITION WITHIN THE 06Z TAFS EARLY TODAY...WHILE THE
SECOND ROUND IS TREATED WITH MODERATE RAIN STARTING AROUND 22Z.
OTHERWISE...TRENDS OF IFR CONDITIONS ARE LEFT IN PLACE THROUGHOUT
THE ENTIRE FORECAST.
ERVIN
&&
.HYDROLOGY...
ISSUED AT 336 AM CDT WED APR 10 2013
ADDITIONAL RAINS OF 1 TO 2 INCHES EXPECTED OVER THE NEXT 24 HOURS.
THIS ON TOP OF THE MODERATE TO HEAVY RAINFALL THE PAST TWO DAYS WILL
PRODUCE AT LEAST MODERATE RIVER FLOODING...MAINLY ON TRIBUTARY
RIVERS...THOUGH CANNOT RULE OUT MINOR MISSISSIPPI RIVER FLOODING AS
WELL. ISOLATED ADDITIONAL RAIN TOTALS OVER 3 INCHES ARE POSSIBLE
WITH TRAINING OF STORMS. ANY PROLONGED HEAVY RAINS POSE THE RISK OF
FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED TO ADDRESS THE
HYDROLOGIC RISKS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
&&
SYNOPSIS...LE
SHORT TERM...LE
LONG TERM...DMD
AVIATION...ERVIN
HYDROLOGY...LEHazardous weather outlook, Apr 10, 3:37 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 AM CDT WED APR 10 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
437 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA EARLY
THIS MORNING. THESE THUNDERSTORMS ARE EXPECTED TO BRING LOCALLY
HEAVY RAINFALL WITH WIDESPREAD RAINFALL AMOUNTS OF ONE HALF TO ONE
INCH EXPECTED.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK
OF SEVERE STORMS THIS AFTERNOON FOR AREAS GENERALLY SOUTH OF A
LINE THROUGH KAHOKA MISSOURI AND GALESBURG ILLINOIS. THE STRONGEST
OF STORMS MAY PRODUCE LARGE HAIL AND POSSIBLY DAMAGING WINDS.
HOWEVER...THE GREATEST RISK WILL BE FLASH FLOODING FROM HEAVY
RAINFALL WITH WIDESPREAD AMOUNTS OF ONE HALF TO ONE INCH EXPECTED.
LOCALLY HIGHER AMOUNTS ARE LIKELY IN AREAS THAT SEE REPEATED STORM
ACTIVITY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN IS EXPECTED TO MIX WITH AND THEN CHANGE TO SNOW BY THURSDAY
NIGHT. MINOR ACCUMULATIONS WILL BE POSSIBLE...MAINLY NORTH OF
HIGHWAY 30. SLICK SPOTS COULD DEVELOP ON AREA ROADWAYS...
PARTICULARLY ON BRIDGES AND OVERPASSES.
THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS BEGINNING SATURDAY
NIGHT AND CONTINUING THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING AS
THUNDERSTORMS MOVE ACROSS THE AREA. REPORTS OF RAINFALL AMOUNTS
OVER ONE INCH AND ANY FLOODING WOULD BE APPRECIATED.
In the hours before
Special weather statement, Apr 10, 3:45 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT WED APR 10 2013
IAZ078-088-089-099-ILZ024>026-034-035-101045-
DES
MOINES-HANCOCK-HENDERSON-HENRY-LEE-LOUISA-MCDONOUGH-MERCER-WARREN-
445 AM CDT WED APR 10 2013
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL MOVING
NORTHEAST ACROSS WESTERN ILLINOIS...
AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEW
LONDON TO COLUSA TO WEST POINT...MOVING NORTHEAST AT 40 TO 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
GULF PORT...CARMAN...DISCO AND AUGUSTA AROUND 450 AM CDT...
TERRE HAUTE...LA HARPE AND OAKVILLE AROUND 455 AM CDT...
NEW BOSTON...TOOLESBORO AND STRONGHURST AROUND 500 AM CDT...
PEA TO ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND A BRIEF HEAVY
DOWNPOUR OF RAIN...ARE EXPECTED WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
LAT...LON 4020 9131 4052 9135 4099 9149 4133 9098
4133 9054 4132 9054 4097 9045 4028 9044
4028 9090 4019 9091
TIME...MOT...LOC 0943Z 228DEG 47KT 4100 9123 4060 9114
4022 9111
LESpecial weather statement, Apr 10, 4:16 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 AM CDT WED APR 10 2013
IAZ066>068-ILZ007-009-015>018-024>026-034-035-101115-
BUREAU-CARROLL-CLINTON-HANCOCK-HENDERSON-HENRY-MCDONOUGH-MERCER-
MUSCATINE-PUTNAM-ROCK ISLAND-SCOTT-WARREN-WHITESIDE-
516 AM CDT WED APR 10 2013
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL...
AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRPORT TO BURGESS
TO BUSHNELL TO 6 MILES SOUTHWEST OF INDUSTRY...MOVING NORTHEAST AT
50 TO 60 MPH.
* THUNDERSTORMS WILL BE NEAR...
BLUE GRASS...VIOLA...REYNOLDS AND NORTH HENDERSON AROUND 520 AM
CDT...
ADAIR...ALPHA...SHERRARD AND NEW WINDSOR AROUND 525 AM CDT...
WOODHULL AND LYNN CENTER AROUND 530 AM CDT...
PEA SIZE HAIL...WINDS GREATER THAN 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND A BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4100 9085 4146 9106 4172 9074 4211 8981
4187 8962 4159 8962 4159 8944 4114 8941
4115 8963 4123 8964 4123 8986 4114 8987
4115 9043 4028 9044 4028 9090 4019 9094
TIME...MOT...LOC 1015Z 238DEG 55KT 4144 9088 4111 9059
4061 9055 4026 9066
LELocal storm report, Apr 10, 4:29 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM HEAVY RAIN 1 ESE EDGEWOOD 42.64N 91.38W
04/10/2013 M1.41 INCH DELAWARE IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
DCLightning, Scott
- When
- April 10, 4:30 AM CST
- Where
- Scott County, 2.96 mi NNW of Panorama Park
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 41.589, -90.495
Lightning struck a home at 6659 Eagle Ridge RD in Bettendorf, IA around 530 am CDT April 10 causing a fire. Damage was estimated to be about 25,000 dollars.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Flash Flooding and Flooding in Missouri, April 10 to 11, 2013$56,000 · 1.25 in hail · 28 events
- Damaging Wind in Illinois, April 10, 2013$150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441881.